This happened to me after taking a pain killer, it was the 2nd reaction like it after the same drug. I saw an immunologist who didn't do any allergy testing (skin prick test etc) And told me it wasn't serious and I didn't need to seek medical help if it happened again. My throat swelled up with this!.
I am changing to a highly recommended specialist but this advice has left me quite stressed and worried about if it happens again with another drug (I am sensitive to lots of meds). It will take me ages to get into the new one.
It could be an allergic reaction to the medication, but I would suggest you obtain a referral to an allergist or an ENT who does allergy testing. That is the only way to reliably know what is causing your allergic reaction. Some allergies can be life-threatening as they can precipitate anaphylactic shock in which the swelling can be so severe that it impairs the ability to breathe. Therefore, I would suggest you see someone as soon as possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.